Been on progesterone cream for 1 month now

Hi Wray, I could not find a place on your site to email you my question so here goes:

I started progesterone cream a month ago and it cured my insomnia and is helping with the anxiety, however, I just got my period again on day 11. I stopped my period on day 4. I have had this period now for 5 days, 2 periods in one month. I have not had this before. I did take the progesterone from day 3 till now because of anxiety so I only had 3 days off of it. Will this breakthrough bleeding stop?

Thanks, Juli

Comments for Been on progesterone cream for 1 month now

Click here to add your own comments

Jul 28, 2009
Been on progesterone cream for 1 month now
by: Wray

Hi Juli. Very pleased it helped so quickly, that's quite unusual! Progesterone can upset the cycle in the early months, but using the cream as you have from day 3, this will upset the cycle too. If the anxiety is bad, I would suggest you use the cream every day till it's better.

This will mean your cycle will come and go when it pleases, so more disruptions. But I believe that's of little importance compared to the anxiety. If this doesn't appeal, please stop the cream as soon as you bleed, and count the first day of bleeding as day 1. Then start again on day 15, and use it for the next fourteen days. Bleeding could occur again sooner than expected, so do the same again. Take care, Wray

Jul 29, 2009
Help! Side effects?
by: Shelly

Before starting to use progesterone cream my life was a mess. I had panic attacks, muddled thinking, hot flushes plus other terrible symptoms. I had got to the point that I really did not want to be here. I have now been on the cream for just over 2 months and feel that I have my life back. However, in the last couple of weeks I have broken out in terrible acne and am suffering from joint pain. Is this the reaction you have warned about? Should I reduce the amount of cream I have been using. I would be very grateful for your help.

Jul 31, 2009
Help! Side effects?
by: Wray

Hi Shelly. Well I'm thrilled the progesterone has helped give you back a life. I had also got to the point of not wanting to be here, but discovered it in time! It's impossible to tell how any one of us will react when first using progesterone, it would make my life simpler! So although it's normally in the early days/weeks, it can occur later.

The other thing is stress, have you been having more latterly? Stress drops progesterone levels sharply, bringing on symptoms again. I'm not sure how much cream you are using, but if you're having more stress than normal, you would need more progesterone than you are currently using.

The acne is indicative of excess oestrogen being converted into androgens, it's these last which cause acne, the reason teenage boys suffer from it far more than girls. It could be your zinc level is too low, this is essential to prevent acne.

The joint pain is caused by excess oestrogen, please rub the cream on your joints. We do have a web page on acne which will hopefully explain what is happening. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Hormone balance.


Search over 7,500 pages on this site...